Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2005, 12:21 PM MDT for Arapahoe County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2005, 12:21 PM MDT (18:21 UTC)
- Expired
- Jun 12, 2005, 12:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 121822
SVRBOU
COC005-121845-
/O.NEW.KBOU.SV.W.0101.050612T1821Z-050612T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1221 PM MDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO
* UNTIL 1245 PM MDT
* AT 1220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED OVER EAST CENTRAL ARAPAHOE COUNTY...OR ABOUT 31
MILES NORTHWEST OF LIMON...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS
NORTHEAST OF DEER TRAIL
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3971 10400 3962 10396 3964 10371 3974 10371
3974 10393
$$
GIMMESTAD1 follow-up statement
000
WWUS55 KBOU 121842
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1242 PM MDT SUN JUN 12 2005
COC005-121852-
/O.EXP.KBOU.SV.W.0101.000000T0000Z-050612T1845Z/
ARAPAHOE CO-
1242 PM MDT SUN JUN 12 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARAPAHOE COUNTY
EXPIRED AT 1245 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND WAS
MOVING INTO THE SOUTHEAST CORNER OF ADAMS COUNTY. THE STORM IS
NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 3971 10400 3962 10396 3964 10371 3974 10371
3974 10393
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:34 AM MDT, 9 hours 47 minutes earlier.
Area forecast discussion, Jun 12, 2:34 AM MDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 234 AM MDT SUN JUN 12 2005 .SHORT TERM...WATER VAPOR IMAGERY SHOWS WELL DEFINED DISTURBANCE OVER ERN UTAH MOVING EASTWARD. THIS FEATURE SHOULD MOVE INTO ERN COLORADO BY EARLY AFTN AND WITH FAVORABLE MID LEVEL QG ASCENT AND ABUNDANT MOISTURE SHOULD SEE A GOOD CHANCE OF SHOWERS ALONG WITH SCT TSTMS OVER MUCH OF NRN CO. AS TEMPS ALOFT GET COLDER SOME OF THE PCPN WILL LIKELY FALL AS SNOW ABOVE 10000 FEET. POTENTIAL FOR SVR TSTMS OVER NERN CO APPEARS LIMITED DUE TO LACK OF HEATING HOWEVER WITH COLDER TEMPS ALOFT COULD SEE AN ISOLD SVR STORM. HI TEMPS TODAY DUE TO CLOUD COVER AND PCPN SHOULD REMAIN MOSTLY IN THE 60S ACROSS NERN CO. FOR TONIGHT THE UPPER LEVEL TROUGH WILL MOVE EAST OF AREA WITH STG SUBSIDENCE DEVELOPING BEHIND SYSTEM. MAY SEE SOME LINGERING PCPN IN THE MTNS AND OVER THE PLAINS DURING THE EARLY EVENING HOURS HOWEVER PCPN SHOULD END BEFORE MIDNIGHT. .LONG TERM...IMPRESSIVE CYCLOGENESIS EVENT FORECAST OVER THE CENTRAL PLAINS ON MONDAY WITH OUR CWA IN THE STRONGLY SUBSIDENT PORTION OF THE VORTEX DURING THE DAY. THIS FLOW MAY KEEP A FEW OROGRAPHIC SHOWERS GOING IN THE MOUNTAINS EARLY ON BUT THE MAIN STORY WILL BE WINDY CONDITIONS IN ALL AREAS DURING THE DAY. ETA HINTS AT THE FORMATION OF A MODEST MOUNTAIN WAVE ON MONDAY BUT THE STABLE LAYER APPEARS TOO HIGH FOR THE WAVE TO SIGNIFICANTLY IMPACT THE WINDS AT THE SURFACE. THE WINDS SHOULD SETTLE DOWN AS THE SUN SETS MONDAY EVENING BUT THE FAR NORTHEAST CORNER WILL PROBABLY ENDURE BREEZY CONDITIONS AGAIN FOR PART OF TUESDAY. AFTER THAT FEATURE PUSHES TO THE EAST THE CWA COMES UNDER THE INFLUENCE OF RIDGING ALOFT. HARD TO SAY AT THIS STAGE OF THE GAME HOW MUCH MOISTURE WILL BLEED INTO THE STATE TO PRODUCE AFTERNOON CONVECTION FOR THE TUESDAY AND BEYOND PERIOD. EVEN THE LOW POPS THAT WE HAVE IN THE GOING FORECAST MAY BE TOO HIGH BUT AT THIS POINT IT DOES NOT SEEM PRUDENT TO MAKE ANY CHANGES. && .BOU...NONE && RPK/ET
Hazardous weather outlook, Jun 12, 11:03 AM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MDT SUN JUN 12 2005 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH MOVING ACROSS COLORADO TODAY WILL HELP PRODUCE SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND PLAINS THROUGH THE AFTERNOON. COOL TEMPERATURES AT THE SURFACE AND ALOFT MEANS THAT THE MAIN THREAT FROM THUNDERSTORMS WILL BE PERIODS OF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. STORMS WILL GENERALLY HAVE A NORTHWARD MOTION AFTER DEVELOPING. IN THE MOUNTAINS SOME SNOW WILL OCCUR ABOVE 10000 FEET WITH A FEW INCHES POSSIBLE. DURING THE EVENING...THE UPPER LEVEL TROUGH WILL MOVE EAST OF THE AREA WITH PRECIPITATION ENDING AT MOST LOCATIONS BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG LOW PRESSURE SYSTEM PASSING TO THE NORTHEAST OF COLORADO WILL BRING BRISK NORTHWEST WINDS TO THE ENTIRE OUTLOOK AREA DURING THE DAY ON MONDAY AND AGAIN FOR PART OF TUESDAY IN THE FAR NORTHEAST CORNER OF COLORADO. ASIDE FROM THESE WINDS THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS BY MID-WEEK AS TEMPERATURES WARM STEADILY AND MOISTURE INCREASES WITH SOUTHERLY LOW-LEVEL WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:29 AM MDT | Tornado Warning | BOU | Weld | 31 min |
| Jun 12, 1:47 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.